MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Stretched (1601); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name (b)(6) hospital.Block h6: imdrf device code a0401 captures the reportable investigation results of catheter-guide detached/separated.Block h10: a flexima biliary preloaded stent was received for analysis.The stent was received still attached to the delivery system.Visual inspection found the guide catheter separated into two pieces and the broken end was buckled; however, one of the pieces was not returned.Functional inspection was performed by manually pulling the stent and the stent was able to be deployed from the delivery system without any problems with the suture.Additionally, no signs of adhesive were found on the push catheter suture hole.No other problems were noted with the device.Product analysis confirmed the reported event of stent failure to deploy; however, the reported event of suture deployment issue was not confirmed.A product labeling review identified that the device was not used in accordance with the instructions for use (ifu) / product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the ifu states, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the reported and observed events were likely due to operational factors such as the deployment technique of the stent.It is possible that an excess of force being applied during the retraction of the guide catheter may have caused friction between the push catheter and the guide catheter which then resulted to the guide catheter being stretched and detached.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was unable to be deployed as the suture remained connected and was not released.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "if the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.This event has been deemed an mdr-reportable event based on the investigation results which revealed that the guide catheter was broken into two pieces.Please see block h10 for full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19214708
Report Number3005099803-2024-01996
Device Sequence Number8198809
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0030092681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight70 KG